MAUDE Adverse Event Report: INGENUITY CT; SYSTEM, X-RAY, TOMOGRAPHY, COMPUTED

INGENUITY CT; SYSTEM, X-RAY, TOMOGRAPHY, COMPUTED
Model Number INGENUITY ELITE 128
Medical Device Problem Code Device Handling Problem (3265)
Health Effect - Clinical Code Laceration(s) (1946)
Date of Event 08/05/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The issue reported was that while positioning an unconscious patient, the customer did not support/restrain the patient's arms, and they bumped/fell against the gantry mylar ring.This led to the mylar ring being damaged, which caused a laceration to the patient's arm requiring stitches.The system was in clinical use when this occurred.The philips field service engineer (fse) went on site to evaluate and confirm the reported issue.The fse confirmed that the patient was unconscious and had moved randomly when being positioned on the scanning couch.The patient bumped his arm against the gantry mylar ring, which led to the mylar ring damage and patient's arm injury.The fse reported that the patient wound was about 3-5 centimeters long and 0.3 centimeters deep.When this occurred, the customer pressed the e-stop (emergency stop) button and stopped clinical use of the system.The patient's arm injury was treated with stitches.Philips engineering reviewed the details of the event and concluded that there was no malfunction of the system, this was use error of not making sure the patient¿s arms were strapped/supported securely on the table.The operator is to ensure that the patient is placed and strapped securely on the patient table and to keep the patient under continuous observation during all movements of the gantry and the patient table.The probable cause was use error in not securely strapping/supporting the unconscious patient¿s arms.Internal cross reference: complaint pr# (b)(4).Health impact code: (b)(4); a severe injury, illness or impairment which requires hospitalization or medical intervention.Date of report: 20210823.
 
Event or Problem Description
This complaint has been evaluated based on the information provided.The issue reported was that while positioning an unconscious patient, the patient's arm was not secured and bumped against the gantry mylar ring.This led to the mylar ring being damaged causing a laceration to patient's arm injury which required stitches.There was no malfunction of the system; it is working as specified.Based on the available information, this issue has been determined to be a reportable event.

Brand Name
INGENUITY CT
Common Device Name
SYSTEM, X-RAY, TOMOGRAPHY, COMPUTED
MDR Report Key12357304
Report Number3015777306-2021-10009
Device Sequence Number11848694
Product Code JAK
UDI-Device Identifier00884838059504
UDI-Public00884838059504
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K160743
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberINGENUITY ELITE 128
Device Catalogue Number728323
Was Device Available for Evaluation? Yes
Distributor Facility Aware Date08/05/2021
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/05/2021
Initial Report FDA Received Date08/23/2021
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;